Reflux from Adderall 5 Months After Nissen?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2011
Total Posts : 338
   Posted 4/26/2012 7:09 AM (GMT -6)   
I took Adderall for 3 days, and while I felt fine mentally on it, I experienced definite reflux on it.  Chest congestion, everything, shortness of breath.  Did some research and it turns out those medications are very related to significant reflux.
My question is -- since what I was experiencing was REFLUX, did I ruin the surgery at 5 months????  Please someone give me some reassurance here.  I haven't taken it this morning and I still feel it.

New Member

Date Joined Mar 2012
Total Posts : 18
   Posted 4/26/2012 12:51 PM (GMT -6)   

I am only 2 months out, but I have had similar concerns (not with Adderall specifically, but similar)...

I found that reflux can be induced, and it can remain an issue for a good (bad) 2-3 days. It does not mean that you've damaged the wrap in any kind of permanent way, but it seem that you were able to irritate it, and that irritation can take several days to subside.

Don't stress about it yet. It should calm down and go away in a few days.

I'd also suggest trying Pepto-Bismol. You may find that it calms your stomach and gets the irritation to subside sooner. You may also want to use it in advance and during any future use of Adderall (check to see if they are contra-indicated first - I have not checked and I'm not a doctor nor do I have any medical training). You may find that calming your stomach before use of such medication, and during the period where the medication is active will lighten future reflux and irritation episodes.

Please post again to detail your results. I'm sure you will feel much better soon!

Forum Moderator

Date Joined Feb 2009
Total Posts : 7180
   Posted 4/28/2012 1:59 PM (GMT -6)   
I'm the medication a fairly large pill?  Might it have gotten stuck at the wrap site and sitting there, created inflammation and thus pain interpreted as reflux?  I had that happen early on post op and it sure felt exactly like reflux.  Once I figured it out I modified my medication to smaller or chopped up.
Just a thought.
And haven't ruined your wrap.  You've got a whole year to get your wrap healed and your GI tract adjusted to the changes. Don't jump to conclusions, please!!??
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, March 23, 2018 7:01 PM (GMT -6)
There are a total of 2,943,295 posts in 322,941 threads.
View Active Threads

Who's Online
This forum has 161308 registered members. Please welcome our newest member, TNLymeGirl.
370 Guest(s), 8 Registered Member(s) are currently online.  Details
Break60, sandyfeet, The Dude Abides, Girlie, magoo2, Saipan Paradise, k07, suchatravesty